Conical crack problem in semi-infinite media with stress-free boundary conditions

Yah§i O., Parnas K. L.

International Journal of Fracture, vol.31, no.4, pp.291-301, 1986 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 4
  • Publication Date: 1986
  • Doi Number: 10.1007/bf00044051
  • Journal Name: International Journal of Fracture
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.291-301
  • TED University Affiliated: No


In this study an axially symmetric conical crack problem in semi-infinite media is considered. Stress-free boundary conditions are satisfied at the boundary of the half-space. By using Papkovich-Neuber functions and Hankel transform techniques the problem is reduced to a system of two singular integral equations which are then solved numerically. The numerical examples are given for a constant pressure and constant shear stress on the crack surface separately. The stress intensity factors are evaluated and presented for various crack geometries and Poisson's ratios. © 1986 Martinus Nijhoff Publishers.